U of U Postdoctoral Association Board Meeting

12:00 - 1:00 PM on May 4, 2018 HSEB 5100A

Present: Marta Szulik, Gaelle Batot, Raziye Mohammadpour, Sharanya Kalasekar, Malini Rajan, Aneesa Talal Al-Soodani

Known Absences: Natalia Torres, Erin Young, Suvendu Biswas, Daniel Mendoza, Jennifer Mabey

Agenda

- 12:00 pm Approve minutes from last meeting [5 min]: Approved
- 12:05 pm Lunch & Learn [5 min]
 - Recap: April 16th, Immigration with Gen. Counsel. RSVP: 29, Attd: 22

Successful event. Marta confirm that we should keep it as an annual event. Action: Gaelle to include this event in next year's agenda.

- May 16th, "Preparing your application package" panel. RSVP: 23
 - Confirmed panelists: Dough Christensen – Professor in Bioengineering Michael Kay – Professor in Biochemistry Holly Johnson – Adjunct Assistant Professor in Graphic Design, Higher Education Institutional Consultant Meghan Williams – Assistant Professor in Neurobiology and Anatomy Gabrielle Kardon – Professor in Human Genetics

Gabrielle Kardon – Professor in Human Genetics

- June 13th Mary Anne to talk about "Creating your own network"
- July 18th, Tony Tsai about Work-Life Balance

Malini mentioned that L&L of interest to postdocs may be one involving non-academic career paths. Everyone agreed that it might be a good idea. Gaelle said she and Malini can organize this together.

Action: Gaelle to contact Tony Tsai by mid-June using contact information from Marta. Mailni and Gaelle to co-ordinate planning the non-academic L&L. Gaelle mentioned contacting Francine Mahak and Amy Gleeson perhaps. Sharanya will also help with contacts.

12:10 pm Website Photo Contest [5 min]

Action: Aneesa will send out more reminders asking people to submit their entries on the dates Marta mentioned, and reminders once a week after the submission deadline to remind people to vote.

12:15 pm Postoc PubNight – update [5 min]

Event was successful, with 12 attendees, 7 of those were non-board members. Next event will be May 31st.

Action: Aneesa will announce next event. For this event on the website, Gaelle will replace past event details with upcoming event details.

12:20 pm Postdoc Social Coffee & Bagels with a Mentor [5 min]

- Next social: Dana Carroll, May 10, 9-10am, HSEB, RSVP: 4
- 12:25 pm National Postdoc Appreciation Week [15min]
 - NPAW dates: September 17-21, 2018
 - Revise NPAW from last year and key learning points
 - Discussion about the events planned for the week
 - Poster session on the 1st day, with keynote address
 o Book HSEB for these two events

Action: Discuss these events/timelines next month at board meeting. Marta will reach out to Jen about the Keynote speaker, who can speak on a topic that will appeal to a diverse audience. Suggestions needed, at least by next meeting. Aneesa will schedule September's Thirsty Thursday event to be during Post Application week. Gaelle suggested we decide based on the weather to have either a hot chocolate or ice cream social, and whether we will do a hike.

12:40pm Summer BBQ [10 min]

• Logistics to be planned: advertising, food list, grilling

Action: Gaelle will look up last July's minutes for this event. Everyone else will help organize the event.

12:50 pm Additional Points of Discussion [5 min]

• UPDA Bylaws

The Board also recognized that it will be Communications Officer's responsibility to maintain the UPDA website.

Actions: Marta will incorporate the following revisions (which the Board present at the meeting agreed to) and circulate the revised document to the entire Board for raising concerns/suggestions:

- Board meeting will be held once a month.

- Officially include a Board Member designation: Officer of Diversity & Inclusion Appoint new Communications Officer beginning June 2018.

• Assign person for taking notes on next L&L

Sharanya will take notes and send to the panelists by May 11th for their comments/approval of the notes.

1:00 pm Summary of Assigned Tasks & End of Meeting

- Marta thanked the Board for their co-operation during her tenure as Senior Chair.

- Past Board members Heather Clifton and Emilio Cortes Sanchez were thanked for their efforts in executing the UPDA's agenda.

- Amelia Hodges was voted in unanimously by 6 Board members to be part of the Board.

Next Meeting: 12:00 - 1:00 PM on Friday. June 1, in HSEB 5100A *Documents Sent:* Agenda, Minutes from April Meeting